Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 29, NWS Fort Worth, TX

March 4, 2004Delta County, Hopkins County, Lamar County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 4, 2004, 4:11 PM CST for Delta County, Hopkins County, Lamar County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2004, 4:11 PM CST (22:11 UTC)
Expired
Mar 4, 2004, 5:00 PM CST
In force
49 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Delta County, TX, Hopkins County, TX, Lamar County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 184 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 3:00 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 327 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
696 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
327 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WUUS54 KFWD 042211
SVRFTW
TXC119-223-277-042300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
411 PM CST THU MAR 4 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELTA COUNTY IN NORTHEAST TEXAS
  HOPKINS COUNTY IN NORTHEAST TEXAS
  LAMAR COUNTY IN NORTHEAST TEXAS

* UNTIL 500 PM CST

* AT 411 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  LINE OF SEVERE THUNDERSTORMS FROM 22 MILES WEST OF PARIS TO 27 MILES
  SOUTHWEST OF SULPHUR SPRINGS...MOVING EAST AT 50 MPH.

DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THESE STORMS. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR
RELAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH.

LAT...LON 3299 9554 3299 9585 3387 9584 3391 9561
          3383 9530 3302 9532

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 3:50 PM CST, 21 minutes earlier.

Area forecast discussion, Mar 4, 3:50 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
350 PM CST THU MAR 4 2004

UPPER LOW NOW BEGINNING TO ACCELERATE NEWD PER LATEST WV SATELLITE
IMAGERY...WITH DRYLINE AND INTENSE CONVECTIVE LINE SURGING EASTWARD
ACROSS THE CWFA. WE WILL MAINTAIN LIKELY POPS FOR EASTERN AREAS THIS
EVENING...BEFORE LARGE SCALE SUBSIDENCE/SURGE OF DRY ADVECTION IN
THE LOW/MID LEVELS OVERSPREADS AREA FROM THE SOUTHWEST. THE THREAT
FOR SEVERE WEATHER WILL ALSO CONTINUE IN THE EAST...AND WILL
HIGHLIGHT THIS POTENTIAL IN THE ZFPFTW. COOLER/DRIER AIR PROGGED TO
MOVE INTO NORTH TEXAS OVERNIGHT...WITH LIGHT WEST WINDS AND ENHANCED
DOWNSLOPE LEADING TO A WARM/DRY DAY ON FRIDAY. SHORT TERM MODEL
GUIDANCE IS IN GOOD AGREEMENT ON AMPLIFYING THE UPSTREAM VORT MAX
OVER WASHINGTON/OREGON...AS IT DIVES SEWD TOWARD THE SOUTHERN PLAINS
TOMORROW. ALONG WITH GREATER COVERAGE OF MID/HIGH CLOUDS ACROSS THE
NORTH TOMORROW...WE WILL MAINTAIN SLIGHT CHANCE POPS WITH QG FORCING
FOR UVM LOOKING MORE IMPRESSIVE AND MID-LEVEL LAPSE RATES BEING
MARGINALLY SUPPORTIVE OF THUNDER. MOST ACTIVITY SHOULD BE CONFINED
OT THE EXTREME NORTHERN ZONES...RAPIDLY MOVING EASTWARD TOWARD LATE
EVENING.

MID-LEVEL HEIGHTS WILL PROGRESSIVELY RISE OVER THE SOUTHWEST U.S
OVER THE REMINDER OF THE WEEKEND...SPELLING AN END TO THE BARRAGE OF
UPPER LEVEL STORMS THAT HAVE AFFECTED NORTH TEXAS SINCE THE MIDDLE
OF FEBRUARY. THE COMBINATION OF RIDGING OVER THE SOUTHWEST AND A
MEAN-LAYER TROUGH BECOMING ESTABLISHED OVER THE GREAT LAKES REGION
WILL LEAD TO A PROLONGED PERIOD OF NORTHWEST FLOW OVER THE SOUTHERN
PLAINS. DRY WEATHER AND THE ABSENCE OF SIGNIFICANT FLUCTUATIONS IN
TEMPERATURE WILL CHARACTERIZE THE WEATHER PATTERN FOR THE REMINDER
OF THE PERIOD...WITH ONLY SLIGHTLY COOLER TEMPS EXPECTED BEHIND
PACIFIC FRONTS ON SUNDAY MORNING AND MONDAY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   51  71  42  68 /   0   0   0   0
WACO, TX               51  73  42  70 /   0   0   0   0
PARIS, TX              53  67  37  67 /  60  20  20   0
DENTON, TX             50  69  38  68 /   0  20  20   0
MCKINNEY, TX           51  69  39  68 /   0  20  20   0
DALLAS, TX             51  72  42  69 /   0   0   0   0
TERRELL, TX            52  71  41  68 /  60   0   0   0
CORSICANA, TX          52  73  42  70 /  60   0   0   0
TEMPLE, TX             51  75  44  71 /   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...TORNADO WATCH UNTIL 500 PM CST THURSDAY FOR ZONES TXC027...
TXC035...TXC085...TXC099...TXC113...TXC139...TXC145...TXC147...
TXC161...TXC181...TXC193...TXC217...TXC221...TXC231...TXC251...
TXC257...TXC281...TXC289...TXC293...TXC309...TXC331...TXC333...
TXC349...TXC395...TXC397...TXC425...TXC439.

&&

65/DD
Hazardous weather outlook, Mar 4, 11:55 AM CST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1155 AM CST THU MAR 4 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1155 AM CST WED MAR 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLOOD WATCH IS IN EFFECT TODAY FOR ALL OF NORTH TEXAS. IN
ADDITION...TORNADO WATCHES ARE IN EFFECT FOR ALL BUT THE EXTREME
EASTERN PORTIONS OF THE AREA THROUGH 500 PM.

A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS WILL SWEEP EAST AND
NORTHEAST ACROSS ALL OF NORTH CENTRAL TEXAS THIS AFTERNOON AND EARLY
EVENING. THE MAIN THREATS FROM THE SQUALL LINE WILL BE DAMAGING
WINDS...LARGE HAIL...AND HEAVY RAINFALL. A FEW BRIEF TORNADOES COULD
OCCUR WITH THE SQUALL LINE. SHOULD ISOLATED STORMS FORM AHEAD OF THE
SQUALL LINE...THE THREAT OF LONG-LIVED...VERY DAMAGING TORNADOES
WILL INCREASE. THE THREAT OF SEVERE WEATHER WILL END WITH PASSAGE OF
THE SQUALL LINE.

SOUTH WINDS OF 25 TO 40 MPH WILL PREVAIL ACROSS ALL OF NORTH TEXAS
TODAY. A WIND ADVISORY IS IN EFFECT. WIND SPEEDS WILL DECREASE THIS
EVENING.

.DAYS TWO THROUGH SEVEN...
HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TODAY ACROSS MOST OF THE AREA.

26

In the hours before

Local storm report, Mar 4, 3:44 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME.
NATIONAL WEATHER SERVICE FORT WORTH TX
344 PM CST THU MAR 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0100 PM     TORNADO         6 N GOLDTHWAITE          31.54N  98.57W
03/04/2004                  MILLS               TX   LAW ENFORCEMNT

            DAMAGED FARM HOUSE
Local storm report, Mar 4, 3:44 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
344 PM CST THU MAR 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0343 PM     TORNADO         6 N GOLDTHWAITE          31.54N  98.57W
03/04/2004                  MILLS               TX   LAW ENFORCEMNT

            DAMAGED FARM HOUSE
Local storm report, Mar 4, 3:45 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CST THU MAR 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0343 PM     TSTM GUST       6 E CRANDALL             32.63N  96.35W
03/04/2004  60 MPH          KAUFMAN             TX   TRAINED SPOTTER

            6 MILES EAST OF CRANDALL.
Local storm report, Mar 4, 3:49 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
349 PM CST THU MAR 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0345 PM     TSTM GUST       TRENTON                  33.43N  96.34W
03/04/2004  70 MPH          FANNIN              TX   FIRE DEPT

            WIND SPEED ESTIMATED BY TRENTON VFD.
Local storm report, Mar 4, 4:09 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
409 PM CST THU MAR 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0215 PM     WIND DAMAGE     2 S BOWIE                33.53N  97.84W
03/04/2004                  MONTAGUE            TX   LAW ENFORCEMNT

            SILO MOVED OFF FOUNDATION TREE DAMAGE ROOFS PARTIALLY
            OFF SEVERAL BUILDINGS GREENHOUSE DESTROYED
Special weather statement, Mar 4, 4:10 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
410 PM CST THU MAR 4 2004

TXZ093-104-118>120-131>134-142>145-156>160-174--042300-

410 PM CST THU MAR 4 2004

TORNADO WATCH #23 IS NO LONGER IN EFFECT FOR...

  BELL            BOSQUE         COLLIN          CORYELL
  DALLAS          ELLIS          FALLS           GRAYSON
  HAMILTON        HILL           HOOD            JOHNSON
  LAMPASAS        MCLENNAN       MILAM           MILLS
  ROCKWALL        SOMERVELL      TARRANT

TXZ094-105-121-146-147-161-162-175-042300-
FANNIN TX-FREESTONE TX-HUNT TX-KAUFMAN TX-LEON TX-LIMESTONE
TX-NAVARRO TX-ROBERTSON TX-
INCLUDING THE CITIES OF...BONHAM...COMMERCE...CORSICANA...
FAIRFIELD...FORNEY...GREENVILLE...GROESBECK...HEARNE...KAUFMAN...
MEXIA...TEAGUE AND TERRELL
410 PM CST THU MAR 4 2004

TORNADO WATCH #23 REMAINS IN EFFECT FOR...

  FANNIN          FREESTONE       HUNT            KAUFMAN
  LEON            LIMESTONE       NAVARRO         ROBERTSON

65/DD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 12:28 PM CSTSevere Thunderstorm WarningFWDEastland62 min
Mar 4, 12:32 PM CSTSevere Thunderstorm WarningFWDStephens58 min
Mar 4, 12:39 PM CSTTornado WarningFWDStephens51 min
Mar 4, 12:47 PM CSTTornado WarningFWDEastland43 min
Mar 4, 12:57 PM CSTTornado WarningFWDYoung48 min
Mar 4, 12:58 PM CSTSevere Thunderstorm WarningFWDComanche, Mills62 min
Mar 4, 1:08 PM CSTSevere Thunderstorm WarningFWDErath67 min
Mar 4, 1:10 PM CSTSevere Thunderstorm WarningFWDPalo Pinto65 min
Mar 4, 1:19 PM CSTTornado WarningFWDPalo Pinto41 min
Mar 4, 1:20 PM CSTSevere Thunderstorm WarningFWDHamilton55 min
Mar 4, 1:26 PM CSTSevere Thunderstorm WarningFWDJack64 min
Mar 4, 1:36 PM CSTSevere Thunderstorm WarningFWDParker54 min
Mar 4, 1:41 PM CSTSevere Thunderstorm WarningFWDBosque, Hood, Somervell64 min
Mar 4, 1:57 PM CSTSevere Thunderstorm WarningFWDMontague, Wise63 min
Mar 4, 2:02 PM CSTTornado WarningFWDParker33 min
Mar 4, 2:04 PM CSTSevere Thunderstorm WarningFWDBell, Coryell, McLennan56 min
Mar 4, 2:14 PM CSTTornado WarningFWDWise46 min
Mar 4, 2:16 PM CSTSevere Thunderstorm WarningFWDJohnson59 min
Mar 4, 2:21 PM CSTSevere Thunderstorm WarningFWDTarrant54 min
Mar 4, 2:27 PM CSTSevere Thunderstorm WarningFWDCooke, Hill63 min
Mar 4, 2:33 PM CSTTornado WarningFWDDenton42 min
Mar 4, 2:35 PM CSTSevere Thunderstorm WarningFWDEllis55 min
Mar 4, 2:37 PM CSTSevere Thunderstorm WarningFWDDallas53 min
Mar 4, 2:58 PM CSTSevere Thunderstorm WarningFWDBell, Falls, McLennan, Milam62 min
Mar 4, 3:01 PM CSTSevere Thunderstorm WarningFWDCollin, Grayson59 min
Mar 4, 3:11 PM CSTSevere Thunderstorm WarningFWDLimestone, Navarro64 min
Mar 4, 3:19 PM CSTTornado WarningFWDEllis41 min
Mar 4, 3:26 PM CSTSevere Thunderstorm WarningFWDKaufman, Rockwall64 min
Mar 4, 3:44 PM CSTSevere Thunderstorm WarningFWDFannin, Hunt46 min
Mar 4, 3:44 PM CSTSevere Thunderstorm WarningFWDHenderson61 min
Mar 4, 3:51 PM CSTSevere Thunderstorm WarningFWDMilam, Robertson54 min
Mar 4, 3:56 PM CSTSevere Thunderstorm WarningFWDRains, Van Zandt49 min
Mar 4, 4:10 PM CSTSevere Thunderstorm WarningFWDFreestone, Leon65 min
Mar 4, 4:13 PM CSTSevere Thunderstorm WarningFWDLimestone17 min
Mar 4, 4:35 PM CSTSevere Thunderstorm WarningFWDAnderson, Leon55 min
Mar 4, 4:42 PM CSTSevere Thunderstorm WarningFWDRobertson18 min
Mar 4, 5:25 PM CSTSevere Thunderstorm WarningFWDAnderson20 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.